Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Cardiology
Volume 2015 (2015), Article ID 728310, 2 pages
Case Report

Mesalazine-Induced Myopericarditis in a Patient with a Recent Diagnosis of Crohn’s Disease: Apropos of a Case

Department of Cardiology, Johannes-Wesling-Klinikum Minden, Hans-Nolte-Strasse 1, 32429 Minden, Germany

Received 14 May 2015; Accepted 6 July 2015

Academic Editor: Tayfun Sahin

Copyright © 2015 Michele Sorleto et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Mesalazine- (5-aminosalicylic acid-) containing products are a well-known treatment for inflammatory bowel disease, often as first line. Myocarditis is recognized as a very rare possible side effect of this drug treatment. We present a case of mesalazine-induced myopericarditis that was successfully improved by immediate cessation of the medication.